Heavy Rain, Fulton
- When
- June 17, 12:00 PM CST to 12:45 PM CST
- Where
- Fulton County, Fulton
- Reported by
- Trained Spotter
- Coordinates
- 36.520, -88.870
Water was reported over some roads.
Thunderstorms developed and remained quasi-stationary in association with a surface low pressure center over the Mississippi River between St. Louis, Missouri and Cairo, Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms developed and remained quasi-stationary in association with a surface low pressure center over the Mississippi River between St. Louis, Missouri and Cairo, Illinois. The storms were the result of the combination of the surface low, daytime heating, and a very moist atmosphere with precipitable water values approaching two inches. The storms were further enhanced by a 500 mb shortwave trough over southwest Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 17, 11:25 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1225 PM CDT MON JUN 17 2013 .UPDATE... ISSUED AT 1219 PM CDT MON JUN 17 2013 FOR AVIATION SECTION ONLY. && .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 324 AM CDT MON JUN 17 2013 SHORT TERM WEATHER SOLUTION CONTINUES TO BE RATHER UNCLEAR MAINLY DUE TO MODEL DISCREPANCIES. SYNOPTICALLY SPEAKING...AT THE SURFACE THERE IS AN E-W STATIONARY FRONTAL BOUNDARY TO THE NORTH OF OUR CWA...WE HAVE A WEST NORTHWEST FLOW ALOFT WITH MULTIPLE RIPPLES OF ENERGY UPSTREAM...AND SOUTHERLY FLOW AT THE SURFACE HAS BROUGHT DECENT LOW LEVEL MOISTURE ACROSS THE REGION. AS A RESULT...PRECIP CHANCES SHOULD INCREASE FROM THE WEST TODAY AS THE H5 ENERGY TAPS INTO THE MOISTURE AT HAND. PRECIP CHANCES SHOULD PEAK AREA WIDE THIS AFTERNOON AND EVENING AS THE MAIN SHORT WAVE PULLS THE AFOREMENTIONED FRONTAL BOUNDARY TOWARD THE REGION. MODELS APPEAR TO WASH FRONTAL BOUNDARY OUT AS IT APPROACHES...SO ITS HARD TO SAY WHEN OR IF WE WILL HAVE A FROPA. EITHER WAY...PRECIP CHANCES START TO TAPER OFF FROM THE WEST LATE TONIGHT INTO TUESDAY. HOWEVER...WITH ANOTHER SHORT WAVE FORECAST TO DIVE SOUTHEAST ACROSS THE REGION ON TUESDAY COMBINED WITH RESIDUAL MOISTURE...MODELS ARE CRANKING OUT A SMATTERING OF QPF ACROSS ALL OF THE REGION...SO DECIDED TO KEEP POPS ACROSS THE ENTIRE CWA. TUESDAY NIGHT SURFACE HIGH PRESSURE WILL BEGIN TO OVERSPREAD THE REGION. TEMPERATURES WILL REMAIN CLOSE TO NORMAL THROUGH THE SHORT TERM PERIOD. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 324 AM CDT MON JUN 17 2013 CONFIDENCE HAS INCREASED FOR THE WORK WEEK...BUT DECREASES FOR THE WEEKEND. THE RIDGING ALOFT OVER THE PLAINS HAS MIGRATED EASTWARD MORE INTO THE MID MISSISSIPPI VALLEY. THUS MITIGATING POPS FOR THE WEEK AND PUT THE WARM FRONT PASSAGE OFF UNTIL THE WEEKEND WHICH ORIGINALLY WAS PROGGED FOR THURSDAY TWO DAYS PAST. THIS IS THE REASON FOR THE INCREASE CONFIDENCE IN THE WORK WEEK AND DECREASED CERTAINTY FOR THE WEEKEND. CONSIDERING THE AFOREMENTIONED OPTED TO LEAVE THE FORECAST DRY. IN ADDITION...FORECAST SOUNDINGS CONTINUE TO INDICATE SIGNIFICANTLY DRIER AIR IN PLACE FOR THE ENTIRE RUN AS HAS BEEN THE CASE FOR THE PAST FOUR OR FIVE DAYS. THIS WOULD PROBABLY ACCOUNT FOR THE DECREASE IN COVERAGE AND INTENSITY SCHEDULED FOR TODAY WHICH FURTHER SUPPORTS THE EXTENDED STRATEGY. ONE THINGS THAT HAS REMAINED CONSTANT IS THE WARMING TREND ANTICIPATED AFTER FROPA TODAY AND WE CONTINUE TO EMBRACE THIS TREND WITH TEMPS HEADING TOWARD THE 90S AS THE WEEKEND APPROACHES. && .AVIATION... ISSUED AT 639 AM CDT MON JUN 17 2013 VFR CIGS/VSBYS THROUGH MOST OF THE 18Z TAF PERIOD. HRRR MESOSCALE MODEL HAS HAD A GOOD OVERALL HANDLE ON CONVECTIVE TRENDS THIS MORNING...SO HAVE CHOSEN TO FOLLOW THAT SOLUTION INTO THE AFTERNOON AND EARLY EVENING. BEST CHC FOR TSTMS WILL BE OVER KCGI/KPAH THIS AFTERNOON...POSSIBLY AFFECTING KEVV 21Z-02Z FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 842 AM CDT MON JUN 17 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 840 AM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS THE QUAD STATE REGION THIS AFTERNOON INTO TONIGHT. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN HAZARDS. HOWEVER...ISOLATED STRONGER THUNDERSTORMS MAY CONTAIN DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL. DETAILS ON AREA RIVER FLOODING CAN BE REFERENCED VIA THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS IS ALSO EXPECTED ON TUESDAY...WITH LOCALLY HEAVY RAINFALL AND LIGHTNING THE PRIMARY HAZARDS. DETAILS ON AREA RIVER FLOODING CAN BE REFERENCED VIA THE LATEST FLOOD STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT THIS AFTERNOON INTO THIS EVENING. MEFFERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1157 AM CDT MON JUN 17 2013 ILZ088-092-093-MOZ087-111-171730- ALEXANDER IL-CAPE GIRARDEAU MO-PULASKI IL-SCOTT MO-UNION IL- 1157 AM CDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...WESTERN UNION AND WESTERN PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND SCOTT AND CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 1230 PM CDT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM SCOTT CITY TO CHAFFEE...AND MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... SCOTT CITY...CHAFFEE...CAPE GIRARDEAU...JACKSON...TRAIL OF TEARS STATE PARK...TAMMS...DUTCHTOWN...GORDONVILLE...MILL CREEK AND POCAHONTAS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. !
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
06/17/2013 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
HEAVY RAIN, FLOODED STREETS AROUND INTERSECTION OF N
KINGS HW AND BROADWAY. ABOUT 1 INCH IN THE LAST 30 TO 45
MINUTES.
&&
DPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM FLOOD 1 W CAPE GIRARDEAU 37.31N 89.57W
06/17/2013 CAPE GIRARDEAU MO EMERGENCY MNGR
WATER OVER ROAD ON MT. AUBURN ROAD - WEST SIDE OF CAPE G
&&
DPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FLASH FLOOD 1 S CAPE GIRARDEAU 37.29N 89.55W
06/17/2013 CAPE GIRARDEAU MO TRAINED SPOTTER
WATER OVER THE ROAD AT S KINGS HW AND BLOOMFIELD RD.
SEVERAL CARS OFF THE ROAD AND EMERGENCY VEHICLES ON THE
SCENE.
&&
DPThe Paducah radar (KPAH), 62 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
4 heavy rain, 4 hail. Local standard time, as filed.
Water was reported over some roads.
Water was over the road on U.S. Highway 62 between Paducah and Reidland. There was extensive flooding of parking lots in shopping areas on the south side of Paducah. The water was generally less than a foot deep. A flood-prone secondary road along Champion Creek in the Hendron area was impassable. Other roads in the Hendron area were covered by around three inches of water. The flood-prone intersection at U.S. 62 and Highway 286 was impassable. There was an unofficial report from a Paducah television station of 2.5 inches in about an hour.
Hail was partially covering the ground.
Water was reported up to three inches deep over roads.
Water was up to five inches deep on several roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455371, 458016, 455372, 458017, 455375, 458018, 455373, 455374.